Alert archive / Colorado / Winter Storm Warnings in 2009
Winter Storm Warning 6, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm warning at Mar 6, 2009, 11:50 AM MST for Conejos County, Mineral County, Rio Grande County, Colorado. It was in force for 28 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 6, 2009, 11:50 AM MST (18:50 UTC)
- Expired
- Mar 7, 2009, 3:39 PM MST
- In force
- 28 hr
- Issued by
- NWS Pueblo, CO
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 6:07 AM MST | SNOW 9 | 1 Sse Wolf Creek Pass, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 6.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2612 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPUB 061850 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1150 AM MST FRI MAR 6 2009 COZ068-070100- /O.UPG.KPUB.WW.Y.0012.000000T0000Z-090308T0000Z/ /O.NEW.KPUB.WS.W.0006.090306T1850Z-090308T0200Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 1150 AM MST FRI MAR 6 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET...WHICH IS IN EFFECT UNTIL 7 PM MST SATURDAY. THIS WARNING REPLACES THE WINTER WEATHER ADVISORY THAT WAS IN EFFECT. THIS WARNING IS IN EFFECT FOR THE SOUTHWEST MOUNTAINS ABOVE 10000 FEET...INCLUDING WOLF CREEK PASS AND CUMBRES PASS. PERIODS OF SNOW...HEAVY AT TIMES...ARE EXPECTED TODAY THROUGH SATURDAY EVENING ACROSS THE SOUTHWEST MOUNTAINS. THE HEAVIEST SNOW IS EXPECTED LATER TONIGHT INTO SATURDAY. TOTAL ACCUMULATIONS OF 1 TO 2 FEET WILL BE LIKELY. HEAVIEST ACCUMULATIONS WILL BE POSSIBLE ON SOUTHWEST FACING SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ066-070100- /O.EXB.KPUB.WW.Y.0012.090307T0000Z-090308T0200Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS 1150 AM MST FRI MAR 6 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM MST SATURDAY. THIS ADVISORY IS IN EFFECT FOR THE LA GARITA MOUNTAINS ABOVE 10000 FEET. LIGHT SNOW WILL BE LIKELY TODAY. THE SNOW IS EXPECTED TO INTENSIFY TONIGHT INTO SATURDAY...WITH TOTAL ACCUMULATIONS OF 8 TO 12 INCHES ANTICIPATED BY LATE SATURDAY AFTERNOON. LOCALLY HEAVIER ACCUMULATIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ060-070100- /O.EXT.KPUB.WW.Y.0012.090307T0000Z-090308T0200Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE 1150 AM MST FRI MAR 6 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM MST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM MST SATURDAY. THIS ADVISORY IS IN EFFECT FOR THE SAWATCH RANGE ABOVE 11000 FEET. LIGHT SNOW WILL BE LIKELY TODAY. THE SNOW IS EXPECTED TO INTENSIFY TONIGHT INTO SATURDAY...WITH TOTAL ACCUMULATIONS OF 8 TO 12 INCHES ANTICIPATED BY LATE SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
6 follow-up statements
000 WWUS45 KPUB 062244 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 344 PM MST FRI MAR 6 2009 COZ068-070445- /O.EXT.KPUB.WS.W.0006.000000T0000Z-090308T0600Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 344 PM MST FRI MAR 6 2009 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST SATURDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 PM MST SATURDAY. THIS WARNING IS IN EFFECT FOR THE SOUTHWEST MOUNTAINS ABOVE 10000 FEET...INCLUDING WOLF CREEK PASS AND CUMBRES PASS. PERIODS OF SNOW...HEAVY AT TIMES...ARE EXPECTED TODAY THROUGH SATURDAY EVENING ACROSS THE SOUTHWEST MOUNTAINS. THE HEAVIEST SNOW IS EXPECTED LATER TONIGHT INTO SATURDAY. TOTAL ACCUMULATIONS OF 1 TO 2 FEET WILL BE LIKELY. HEAVIEST ACCUMULATIONS WILL BE POSSIBLE ON SOUTHWEST FACING SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ060-066-070445- /O.EXT.KPUB.WW.Y.0012.090307T0000Z-090308T0600Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS 344 PM MST FRI MAR 6 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM MST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST SATURDAY. THIS ADVISORY IS IN EFFECT FOR THE SAWATCH RANGE ABOVE 11000 FEET. LIGHT SNOW WILL BE LIKELY TODAY. THE SNOW IS EXPECTED TO INTENSIFY TONIGHT INTO SATURDAY...WITH TOTAL ACCUMULATIONS OF 8 TO 12 INCHES ANTICIPATED BY LATE SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
000 WWUS45 KPUB 062251 CCA WSWPUB URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 347 PM MST FRI MAR 6 2009 COZ068-070515- /O.EXT.KPUB.WS.W.0006.000000T0000Z-090308T0600Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 347 PM MST FRI MAR 6 2009 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST SATURDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 PM MST SATURDAY. THIS WARNING IS IN EFFECT FOR THE SOUTHWEST MOUNTAINS ABOVE 10000 FEET...INCLUDING WOLF CREEK PASS AND CUMBRES PASS. PERIODS OF SNOW...HEAVY AT TIMES...ARE EXPECTED TODAY THROUGH SATURDAY EVENING ACROSS THE SOUTHWEST MOUNTAINS. THE HEAVIEST SNOW IS EXPECTED LATER TONIGHT INTO SATURDAY. TOTAL ACCUMULATIONS OF 1 TO 2 FEET WILL BE LIKELY. HEAVIEST ACCUMULATIONS WILL BE POSSIBLE ON SOUTHWEST FACING SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ060-066-070515- /O.COR.KPUB.WW.Y.0012.090307T0000Z-090308T0600Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS 347 PM MST FRI MAR 6 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM MST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST SATURDAY. THIS ADVISORY IS IN EFFECT FOR THE SAWATCH RANGE ABOVE 11000 FEET AND THE LA GARITAS ABOVE 10 THOUSAND FEET. THE SNOW IS EXPECTED TO INTENSIFY TONIGHT INTO SATURDAY...WITH TOTAL ACCUMULATIONS OF 8 TO 12 INCHES ANTICIPATED BY LATE SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
000 WWUS45 KPUB 070330 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 830 PM MST FRI MAR 6 2009 COZ068-071100- /O.CON.KPUB.WS.W.0006.000000T0000Z-090308T0600Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 830 PM MST FRI MAR 6 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST SATURDAY. THIS WARNING IS IN EFFECT FOR THE SOUTHWEST MOUNTAINS ABOVE 10000 FEET...INCLUDING WOLF CREEK PASS AND CUMBRES PASS. PERIODS OF SNOW...HEAVY AT TIMES...ARE EXPECTED TODAY THROUGH SATURDAY EVENING ACROSS THE SOUTHWEST MOUNTAINS. THE HEAVIEST SNOW IS EXPECTED FROM LATER TONIGHT INTO SATURDAY. TOTAL SNOW ACCUMULATIONS OF 1 TO 2 FEET ARE ANTICIPATED. HEAVIEST SNOW ACCUMULATIONS SHOULD BE NOTED ON THE SOUTHWEST FACING SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ060-066-071100- /O.CON.KPUB.WW.Y.0012.000000T0000Z-090308T0600Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS 830 PM MST FRI MAR 6 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST SATURDAY. THIS ADVISORY IS IN EFFECT FOR THE SAWATCH RANGE ABOVE 11000 FEET AND THE LA GARITAS ABOVE 10 THOUSAND FEET. SNOW...HEAVY AT TIMES...IS EXPECTED FROM TONIGHT INTO SATURDAY...WITH TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES ANTICIPATED BY LATE SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
000 WWUS45 KPUB 071029 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 329 AM MST SAT MAR 7 2009 COZ068-071630- /O.EXT.KPUB.WS.W.0006.000000T0000Z-090308T0000Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 329 AM MST SAT MAR 7 2009 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THIS WARNING IS IN EFFECT FOR THE SOUTHWEST MOUNTAINS ABOVE 10000 FEET...INCLUDING WOLF CREEK PASS AND CUMBRES PASS. PERIODS OF SNOW...HEAVY AT TIMES...WILL CONTINUE TODAY ACROSS THE SOUTHWEST MOUNTAINS. AN ADDITIONAL 6 TO 12 INCHES OF SNOW IS EXPECTED. THE HEAVIEST SNOW ACCUMULATIONS WILL OCCUR ON SOUTHWEST FACING SLOPES. SOUTHWEST WINDS OF 25 TO 35 MPH WILL RESULT IN REDUCED VISIBILITIES AND CONSIDERABLE BLOWING AND DRIFTING SNOW. SNOW WILL TAPER OFF THIS EVENING AS WINDS SHIFT TO THE NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ060-066-071630- /O.CON.KPUB.WW.Y.0012.000000T0000Z-090308T0600Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS 329 AM MST SAT MAR 7 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS ADVISORY IS IN EFFECT FOR THE SAWATCH RANGE ABOVE 11000 FEET AND THE LA GARITAS ABOVE 10 THOUSAND FEET. MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH TODAY. AN ADDITIONAL 4 TO 8 INCHES OF SNOW IS EXPECTED BY LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ ROSE
000 WWUS45 KPUB 071616 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 916 AM MST SAT MAR 7 2009 COZ068-072300- /O.CON.KPUB.WS.W.0006.000000T0000Z-090308T0000Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 916 AM MST SAT MAR 7 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THIS WARNING IS IN EFFECT FOR THE SOUTHWEST MOUNTAINS ABOVE 10000 FEET...INCLUDING WOLF CREEK PASS AND CUMBRES PASS. PERIODS OF SNOW...HEAVY AT TIMES...WILL CONTINUE TODAY ACROSS THE SOUTHWEST MOUNTAINS. AN ADDITIONAL 4 TO 8 INCHES OF SNOW IS EXPECTED. THE HEAVIEST SNOW ACCUMULATIONS WILL OCCUR ON SOUTHWEST FACING SLOPES. SOUTHWEST WINDS OF 25 TO 35 MPH WILL RESULT IN REDUCED VISIBILITIES AND CONSIDERABLE BLOWING AND DRIFTING SNOW. SNOW WILL TAPER OFF THIS EVENING AS WINDS SHIFT TO THE NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ060-066-072300- /O.CON.KPUB.WW.Y.0012.000000T0000Z-090308T0600Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS 916 AM MST SAT MAR 7 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS ADVISORY IS IN EFFECT FOR THE SAWATCH RANGE ABOVE 11000 FEET AND THE LA GARITAS ABOVE 10 THOUSAND FEET. MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH TODAY. AN ADDITIONAL 4 TO 8 INCHES OF SNOW IS EXPECTED BY LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
000 WWUS45 KPUB 072239 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 339 PM MST SAT MAR 7 2009 COZ068-072345- /O.CAN.KPUB.WS.W.0006.000000T0000Z-090308T0000Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- 339 PM MST SAT MAR 7 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER STORM WARNING. SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH SATURDAY EVENING...WITH ADDITIONAL ACCUMULATIONS UP TO 2 INCHES POSSIBLE. $$ COZ066-072345- /O.CAN.KPUB.WW.Y.0012.000000T0000Z-090308T0600Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- 339 PM MST SAT MAR 7 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER WEATHER ADVISORY. SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH SATURDAY EVENING...WITH ADDITIONAL ACCUMULATIONS OF AN INCH OR TWO POSSIBLE. $$ COZ060-080600- /O.CON.KPUB.WW.Y.0012.000000T0000Z-090308T0600Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE 339 PM MST SAT MAR 7 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS ADVISORY IS IN EFFECT FOR THE SAWATCH RANGE ABOVE 11000 FEET AND THE LA GARITAS ABOVE 10 THOUSAND FEET. PERIODS OF MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH THE EVENING. AN ADDITIONAL 2 TO 4 INCHES OF SNOW IS EXPECTED BY LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Mar 6, 3:54 AM MST, 7 hours 56 minutes earlier.
Area forecast discussion, Mar 6, 3:54 AM MST, 7 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 354 AM MST FRI MAR 6 2009 .SHORT TERM... (TODAY AND TONIGHT) ...HIGH FIRE DANGER OVER THE EASTERN PLAINS AND FOOTHILLS... ...INCREASING SNOW OVER THE CENTRAL MOUNTAINS... ACTIVE WEATHER TODAY WITH HIGH FIRE DANGER CONTINUING OVER MUCH OF THE SOUTHEASTERN PLAINS AND EASTERN FOOTHILLS...WHILE A LATE WINTER STORM TAKES AIM AT THE CENTRAL MTS TODAY AND SAT. IN COORDINATION WITH SURROUNDING OFFICES...HAVE UPGRADED OUR FIRE WX WATCH TO A WARNING FOR THIS AFTERNOON. WITH H7 WINDS AT 30 TO 40 KTS...WILL SEE GUSTY WEST WINDS REDEVELOP THIS AFTERNOON AS MIXING OCCURS. BOTH NAM AND GFS STATISTICAL GUIDANCE INDICATE THE POTENTIAL FOR VERY BREEZY TO WINDY CONDITIONS THIS AFTERNOON OVER MOST OF SOUTHEASTERN CO. MODELS ACTUALLY INDICATE AN INCREASE IN LLVL MOISTURE AS MOISTURE IS ADVECTED AHEAD OF THE UPSTREAM TROUGH...HOWEVER THIS SHOULD BE MITIGATED TO SOME EXTENT BY DOWNSLOPING OVER THE PLAINS. EVEN WITH TEMPS ABOUT 5 DEGREES LOWER THAN ON THU...DEWPOINTS SHOULD FALL TO RED FLAG CRITERIA THIS AFTERNOON. WINDS AND EXTREMELY DRY CONDITIONS JUSTIFY THE WARNING REGARDLESS OF MARGINAL RH EXPECTATIONS. FURTHER WEST...MAIN STORY WILL BE THE APPROACHING UPSTREAM TROUGH THAT IS NOW TAKING SHAPE OFF OF THE CA COAST. IN COORDINATION WITH KGJT...HAVE HOISTED A SNBS ADVISORY FOR THE SAN JUANS BEGINNING THIS MORNING AND RUNNING STRAIGHT THROUGH SAT AFTERNOON. THE HEAVIER SNOW AMTS FROM THIS SYSTEM LIKELY WILL NOT COME UNTIL LATER TONIGHT AND SAT...BUT OROGRAPHICS FAVOR AT LEAST LIGHT TO MODERATE SNOW OVER THE SWRN MTS TODAY. HAVE ADDED THE HIGHER ELEVS OF THE SAWATCH FROM 00Z TONIGHT THRU SAT. LOCAL OROGRAPHIC SNOW MODEL...AND THE NAM12...BOTH INDICATE THE POTENTIAL FOR HEAVY OROGRAPHIC SNOW OVR THE EASTERN SAN JUANS...POSSIBLY AS MUCH AS 20 INCHES LOCALLY BY LATE SAT. MOISTURE IS FAIRLY DEEP AND LAPSE RATES FAIRLY STEEP. HOWEVER...DUE TO THE FAIRLY QUICK MOVEMENT OF THE STORM...AND SOMEWHAT UNFAVORABLE JET DYNAMICS...8 TO 16 INCHES LOOKS REASONABLE FOR THE 24 H PERIOD FOR THE ERN SAN JUANS...AND 6 TO 12 INCHES FOR THE SWRN SLOPES OF THE SAWATCH. WILL HAVE TO WATCH THINGS CLOSELY FOR THE SW MTS HOWEVER...WITH THE POTENTIAL FOR SOME LOCAL WARNING CRITERIA SNOWS ESPECIALLY LATE TONIGHT INTO SAT. ROSE .LONG TERM... (SAT-THU) MAIN CONCERN THIS FCST PD IS...SNOW IN THE MTNS ALONG THE CONTDVD AND FIRE WX THREAT...FOR SAT. RATHER STRONG ALBEIT SMALL SHORT WAVE WILL EFFECT THE WX SAT. THIS SYSTEM WILL LIKELY BRING SOME LOCALLY HEAVY SNOW TO THE MTNS ALONG THE CONTDVD (ESPECIALLY THE SW MTNS) ALONG WITH DRY WINDY CONDITIONS FOR THE PLAINS. BY 12Z SATURDAY...A FRONTAL BOUNDARY WILL LIKELY LIE ACROSS THE REGION IN THE VICINITY OF THE NORTHERN RATON MESA REGION. THE AXIS OF THE 500 MB LOW WILL LIKELY BE LOCATED OVER UTAH WITH A 100 KNT SW JET OVER THE REGION. AS THE MORNING PROGRESSES...THIS FRONTAL BOUNDARY WILL MIX OUT AND BE RELOCATED OVER THE PALMER DIVIDE...WHERE IT WILL LIKELY REMAIN UNTIL THE TROUGH AXIS PASSES THE REGION. AS THE SFC BOUNDARY LIFTS N...WINDS WILL QUICKLY SHIFT TO THE SW AND INCREASE IN SPEED. BY NOONISH...MANY AREAS OF THE PLAINS WILL LIKELY HAVE SW WINDS IN THE 20-30 MPH RANGE WITH GUSTS TO 40 MPH POSSIBLE. ADDITIONALLY...AS THE STRONG TROUGH PASSES DURING THE AFTERNOON...WE COULD HAVE LOTS OF VIRGA OVER THE PLAINS WHICH WILL ENHANCE THE SFC WINDS. I SHOULD ALSO MENTION THAT THE 06 NAM WAS EVEN HINTING AT A LITTLE TSRA OVER THE PLAINS. THIS COULD REALLY CAUSE PROBLEMS IN THAT IF WE GET A LIGHTNING STRIKE IN THE WRONG AREA ALONG WITH THE STRONG SFC WINDS...THEN WE COULD GET A SIGNIFICANT GRASS FIRE GOING. FOR NOW...I BELIEVE THE TSRA THREAT IS TOO LOW TO MENTION IN THE GRIDDED DATABASE...BUT WILL LET THE ONCOMING SHIFT KNOW OF THE POSSIBLE THREAT. NEEDLESS TO SAY...WENT AHEAD AND ISSUED ANOTHER FIRE WX WATCH FOR SAT. I AM PRETTY CONFIDENT THAT MOST OF THE PLAINS WILL SEE RED FLAG CONDITIONS...BUT SOME AREAS IN THE WATCH...ESPECIALLY THE MTNS AND N EL PASO COUNTY...MAY NOT SEE LOW ENOUGH RH VALUES TO JUSTIFY RED FLAG CONDITIONS. IN THE MTNS...THE SNOWS WILL RETURN ESPECIALY FOR THE MTNS ALONG THE CONTDVD. DURING THE SATURDAY DAY PERIOD...EXPECT AN ADDITIONAL 4-8 OF SNOW TO FALL...ESPECIALLY ACROSS THE SW MTNS. ADDITIONAL AMOUNTS WILL BE POSSIBLE SAT EVENING AS WINDS TRANSITION TO MORE NW ACROSS THE C MTN REGION. AS FOR THE REMAINDER OF THE FCST...REALLY DID NOT MAKE ANY SIGNIF CHANGES. THE NEXT FIRE WX CONCERN WILL BE MONDAY AFTERNOON AS ANOTHER BROAD TROUGH MOVES JUST TO OUR N. THIS TROUGH WILL LIKELY BRING A CHANCE OF SOME NEEDED SNOW TO THE C MTNS...BUT DRY AND WINDY CONDITONS TO THE PLAINS. FOR THE REST OF THE PERIOD...MODEST W FLOW WILL OVER THE REGION ALOFT...SO DO NOT EXPECT MUCH IN THE WAY OF STRONG SFC WINDS IN THE CWA. MONDAYS TROUGH WILL USHER COOLER WX INTO THE REGION...SO EXPECT TEMPS NEXT WEEK TO BE MORE SEASONABLE THEN THE TEMPS WE HAD THE LAST FEW DAYS. AS HARD AS I TRY...I REALLY DONT SEE ANY CHANCE OF SIGNIF PRECIP FOR THE PLAINS IN THE EXTENDED COMPUTER SIMULATIONS. /HODANISH && .AVIATION... GUSTY WEST WINDS CONTINUE TO BE THE MAIN AVN CONCERN ESPECIALLY THIS AFTERNOON. GUSTS OF 30 TO 50 MPH ARE EXPECTED THROUGH THE AFTERNOON OVR ALL THREE TAF SITES. OVR THE CENTRAL MTS...THERE WILL BE REDUCED VIS DUE TO INCREASING SNOWFALL...ESPECIALLY LATER TONIGHT OVER THE CONT DVD. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING FOR COZ221-222-225>237. FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR COZ221-222-225>237. WINTER WEATHER ADVISORY UNTIL 5 PM MST SATURDAY FOR COZ068. WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY FOR COZ060. && 44/34
Hazardous weather outlook, Mar 6, 7:01 AM MST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 701 AM MST FRI MAR 6 2009 COZ058>089-093>099-071415- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 701 AM MST FRI MAR 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH...LOW RELATIVE HUMIDITIES...AND PERSISTENT DROUGHT CONDITIONS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EASTERN MOUNTAINS...THE I-25 CORRIDOR...AND ALL OF THE SOUTHEAST PLAINS LATE THIS MORNING THROUGH EARLY EVENING. THESE CONDITIONS ARE FAVORABLE FOR EXTREME AND ERRATIC FIRE BEHAVIOR. OVER THE CENTRAL MOUNTAINS...AN APPROACHING STORM WILL BRING ROUNDS OF MODERATE SNOWFALL TODAY AND TONIGHT. THE HEAVIEST SNOWFALL WILL OCCUR LATER TONIGHT OVER THE EASTERN SAN JUAN MOUNTAINS AND SOUTHERN SAWATCH MOUNTAINS ABOVE 10000 FEET ELEVATION. BY SATURDAY MORNING...4 TO 10 INCHES OF SNOWFALL IS EXPECTED. SNOWFALL ALONG WITH GUSTY SOUTHWEST WINDS WILL RESULT IN REDUCED VISIBILITY AND HAZARDOUS TRAVEL OVER THE PASSES ESPECIALLY LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW WILL CONTINUE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS DURING THE DAY SATURDAY...AND WILL DECREASE BY LATE IN THE DAY. TOTAL ACCUMULATIONS WILL RANGE BETWEEN 8 AND 16 INCHES ACROSS THE SOUTHWEST MOUNTAINS AND 8 TO 12 INCHES ACROSS THE CENTRAL MOUNTAINS. STRONG DRY SOUTHWESTERLY WINDS WILL ONCE AGAIN BE POSSIBLE ACROSS THE PLAINS AND ADJACENT MOUNTAINS SATURDAY AFTERNOON. THESE STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITY VALUES AND PERSISTENT DRY CONDITIONS WILL PROVIDE FAVORABLE CONDITIONS FOR EXTREME FIRE BEHAVIOR .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY AND TONIGHT OVER THE WESTERN MOUNTAINS. 44/34
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 4:12 AM MST | Winter Weather Advisory | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 40 hr |
| Mar 6, 4:19 AM MST | Fire Weather Watch | PUB | Baca, Bent, Costilla, Crowley, Custer, El Paso and 9 more | 23 hr |
| Mar 6, 4:19 AM MST | Red Flag Warning | PUB | Baca, Bent, Costilla, Crowley, Custer, El Paso and 9 more | 14 hr |
Nearby
Winter Storm Warnings in Colorado, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.